MAUDE Adverse Event Report: ABBOTT VASCULAR RX VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER; PEREIPHERAL DILATATION CATHETER

ABBOTT VASCULAR RX VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER; PEREIPHERAL DILATATION CATHETER
Model Number 1008193-20
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is returning for analysis.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
The procedure was to treat the right popliteal bypass graft which was occluded.A 5.0x20mm viatrac plus peripheral dilatation catheter was attempted to be used; however, ruptured at first inflation at 4 atmospheres.The marker/strip became separated and was retrieved by a small cutdown.Patient is doing well.A clinically significant delay was noted due to the retrieval of the separated portion.No additional information was provided.
 
Event or Problem Description
It was reported that the procedure was to treat the right popliteal bypass graft which was occluded.A 5.0x20mm viatrac plus peripheral dilatation catheter was attempted to be used; however, ruptured at first inflation at 4 atmospheres.The marker/strip became separated and was retrieved by a small cutdown.Patient is doing well.A clinically significant delay was noted due to the retrieval of the separated portion.Additional information: during removal resistance was met when pulling the device back over the unspecified guide wire.No additional information was provided.
 
Additional Manufacturer Narrative
The product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the review of similar incident(s) there is no indication of a lot specific product quality issue.The device was prepped prior to use without any leaks or ruptures noted, which would suggest that the device was not damaged prior to use.The investigation determined the reported balloon rupture, difficulty to remove and separation appear to be related to operational circumstances of the procedure.In this case, it is likely that during advancement the balloon became compromised against the anatomy and/or other devise used resulting in the reported balloon rupture during the first inflation at 4 atmospheres.Handling of the device post balloon rupture likely reduces the clearance of the wire lumen and the difficulty to remove the guide wire.Manipulation against resistance ultimately resulted in the reported separation.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Attachment: user facility medwatchreport number mw5099757.B5: additional information d9: device available for evaluation was updated from "yes" to "no".H3: reason device not evaluated by mfg was updated to na.H6: code 1528 difficult to remove was added due to additional information in b5.

Brand Name
RX VIATRAC 14 PLUS PERIPHERAL DILATATION CATHETER
Common Device Name
PEREIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11631688
Report Number2024168-2021-02879
Device Sequence Number16983243
Product Code LIT
UDI-Device Identifier08717648056987
UDI-Public08717648056987
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K072798
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number1008193-20
Device Catalogue Number1008193-20
Device Lot Number0080362
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/18/2021
Supplement Date Received by Manufacturer04/14/2021
Initial Report FDA Received Date04/07/2021
Supplement Report FDA Received Date04/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient Weight109